MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. SMOKE EVACUATOR; MEGADYNE¿ SMOKE EVACUATOR

MEGADYNE MEDICAL PRODUCTS, INC. SMOKE EVACUATOR; MEGADYNE¿ SMOKE EVACUATOR
Catalog Number MESE1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a cadaver lab the bovie were around 30 cut 30 coag.The surgeon got burned through their gloves.
 
Additional Manufacturer Narrative
(b)(4).Date sent 3/5/2025.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.B3: only event year known: 2025.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.No lot or batch number was provided therefore a device history could not be done.Additional information was requested, and the following was obtained: what is the severity of the burn? (please see degrees of burns below and choose one): second degree.What medical intervention was used to treat the burn? (such as salve or stitches): they all washed their fingers (with lab personnel) with soap and put neosporin and a bandaid on the area.Are there any anticipated long-term effects from the burn or injury? no anticipated long-term effects.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: do you have a photo of the burns that you could please send us? productcomplaint1@its.Jnj.Com.Are any of the products used returning for analysis? would the surgeons like a call with ethicon to discuss this issue? if yes, please provide 3 dates and times (est) that might work.What instrument were the surgeons in contact with the time the burns were noticed? how far was the bovie tip from the surgeon¿s glove? were there any other metal instruments in touch with the surgeons during the burn? what procedure was being complete? what is the surgeons experience with the instruments? does the surgeon believe the issue was related to an alleged deficiency of the device (s) or were there other contributing factors? please explain.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/14/2025.Additional information was requested, and the following was obtained: do you have a photo of the burns that you could please send us? productcomplaint1@its.Jnj.Com.Are any of the products used returning for analysis? would the surgeons like a call with ethicon to discuss this issue? if yes, please provide 3 dates and times (est) that might work.What instrument were the surgeons in contact with the time the burns were noticed? how far was the bovie tip from the surgeon¿s glove? were there any other metal instruments in touch with the surgeons during the burn? what procedure was being complete? what is the surgeons experience with the instruments? does the surgeon believe the issue was related to an alleged deficiency of the device (s) or were there other contributing factors? please explain.We do not have a photo of the burns.There are no product returns as this was a cadaver lab environment.The surgeons do not request calls.Some were holding metal dissectors and others were using the bovi right on their glove.I did not see it happen, so i do not know for sure what happened.The surgeons also do not know what happened and are not sure why they were burned.We discussed potentially they were completing the circuit touching the patient and operating the bovi on their glove, we also discussed that there could have been some interaction with the metal instruments being used close to their hand with arcing or direct coupling.Again, they are not sure but they have experience with these products and procedures.The procedures being completed were fibula flaps for h&n reconstruction.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/19/2025 this file was reviewed by a cross functional team during the weekly ae review meeting as a result, upon review of the file with medical safety officer the surgeon did receive a second-degree burn.However, there was no evidence that any medical/surgical intervention was needed to treat the burn, nor consequence for the burn injury reported.The only treatment that was given was ¿they all washed their fingers (with lab personnel) with soap and put neosporin and a band aid on the area¿, therefore this does not meet the serious injury reporting requirement under 21 cfr part 803.The file will remain reportable as a malfunction.

Brand Name
SMOKE EVACUATOR
Common Device Name
MEGADYNE¿ SMOKE EVACUATOR
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key21528701
Report Number1721194-2025-00023
Device Sequence Number15877169
Product Code FYD
UDI-Device Identifier10614559104545
UDI-Public10614559104545
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMESE1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer03/11/2025
03/19/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date03/14/2025
03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown